Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi!

I believe I am on day 90 of accutane. 3 months, that went by too slow...

Anyways, soon, in a week I am traveling to a very warm country for 1 week vacation. I recently lowered my dose to 20mg a day, from previously 40mg a day. During my stay there I will only take accutane two of the seven days.

People who have been in the sun when on accutane could you tell me what to expect. I will obviously use sunscreen, stay under shadow and use t-shirt, but I will make sure to enjoy my stay and ofc get some sun on my pale body. My doctor said it shouldn't really be a problem since we lowered my dose in advance, but he insisted that I am careful.

Will my skin look better after a week of sun. I hope that my red marks could disapear etc.

so...?

Share this post


Link to post
Share on other sites

can you post how it goes because im nervous about going on accutane due to photosensativity. ill be taking 20mg like you hopefully this low dose doesnt make us too sensative. goodluck!

Share this post


Link to post
Share on other sites

I can only tell you my experience, but I was on accutane for the whole summer this year and I didn't develop much sensitivity at all. I went to the beach a lot and as long as I wore sunscreen, I didn't burn. I only wore SPF 15 on my body and I got a tan without burning. I was on 40 mg for the first 2 months of summer and then 80 mg for the remainder. I did get one bad burn at the end of August, but it's because I got cocky and went to the beach for a whole day with no sunscreen. Even that burn didn't blister or anything, it was just really red and painful. To be on the safe side, I'd start off with a pretty high SPF sunscreen and see how your skin does.

Share this post


Link to post
Share on other sites

thats good to hear, whats your skin type without seeing sun for awhile? only reason im really concerned is because i look albino if i dont see the sun for a week lol. damn irish family

Share this post


Link to post
Share on other sites
can you post how it goes because im nervous about going on accutane due to photosensativity. ill be taking 20mg like you hopefully this low dose doesnt make us too sensative. goodluck!

Yeah, I will post how it went. I get home in early december, so 2 weeks perhaps before I can tell how it went.

To be on the safe side, I'd start off with a pretty high SPF sunscreen and see how your skin does.

Yeah, better safe than sorry, thanks!

thats good to hear, whats your skin type without seeing sun for awhile? only reason im really concerned is because i look albino if i dont see the sun for a week lol. damn irish family

I am swedish, so ofc I'm blond :) I have normal skin I'd say, not too white, not too dark.

Share this post


Link to post
Share on other sites

The issue with being on accutane and being in the sun, is that it can cause you to become more sunburnt.

And with the media and health officials warning of not getting burnt due to the increased risk of skin cancers etc, I assume that's where the issue lies.

Use a SPF of at least 30, and cover up/stay in the shade at the hottest time of the day.

Share this post


Link to post
Share on other sites

I'm half Irish and half Italian and my skin is pretty pale in the winter (although not ghost white.) I have a golden skin tone and I tan fairly easily. I do burn too though if I go in the sun for the first time in months with no sunscreen. I think you just need to take precautions.... have a high spf ready and clothes to cover up and then see how you do. Just pay attention and if you feel like you're burning, get out of the sun.

Share this post


Link to post
Share on other sites

Well I've been home for 14 weeks now.

I had no problems with the sun. I used sunscreen that was strong and made sure not to stay outside too long. I got a nice little tan.

So just be careful, but still, enjoy the sun :D

Share this post


Link to post
Share on other sites

I have fair skin that burns easily, and if I didn`t use sunscreen while on accutane this summer I would get a burn very quickly. Even just sitting out in the sun on not too hot a day for about an hour gave me a burn. You should definitely keep re-applying sun screen and stay in the shade when you can.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×